MAUDE Adverse Event Report: ROCHE DIAGNOSTICS POTASSIUM ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS POTASSIUM ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 03111628180
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter stated they received a questionable result for one patient sample tested with the potassium electrode on a cobas b 221 analyzer (serial number (b)(4).The whole blood sample was tested on the cobas b 221 analyzer, resulting in a potassium value of 2.85 mmol/l.The a serum sample collected at the same time as the complained sample was tested on a cobas c 501 analyzer, resulting in a potassium value of 4.1 meq/l.The serum sample was repeated again on the c 501 analyzer on (b)(6) 2023, resulting in a value of 3.9 mmol/l.The result was corrected after repeat testing.
 
Additional Manufacturer Narrative
The potassium and reference electrodes were requested for the investigation, but these could not be provided.Data files from the analyzer which cover the day of the event also could not be provided.The potassium electrode was installed on (b)(6) 2022, with an in-use time of 23 weeks.The electrode was valid until (b)(6) 2022, which would make the electrode invalid at the time of the event.Higher potassium concentrations are to be expected in serum compared to whole blood samples.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
POTASSIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16489549
Report Number1823260-2023-00695
Device Sequence Number15164566
Product Code CEM
UDI-Device Identifier04015630014293
UDI-Public04015630014293
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Catalogue Number03111628180
Device Lot Number21522647
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUMIN; BICARBONATE AND HEPARIN PUMP; HYDROCORTISONE; OMEPRAZOLE; PARACETAMOL; PIPERACILLIN; VANCOMYCIN
Patient SexUnknown